The Open UniversitySkip to content
 

On some kernel density estimation bandwidth selectors related to the double kernel method

Jones, M. C. (1998). On some kernel density estimation bandwidth selectors related to the double kernel method. Sankhya (Series A), 60(2) pp. 249–264.

URL: http://www.jstor.org/stable/25051201
Google Scholar: Look up in Google Scholar

Abstract

We explore an L2 modification of an L1-based method for automatic band width selection for kernel density estimation called the double kernel method (Devroye, 1989). The method uses up to two bandwidths, g and h, in objective function estimation. When g = h, we observe close relationships with a particular useful class of objective functions that contains two existing bandwidth selection methods as special cases, and are led to links with higher order kernels and bias correction. When g >> h, the L2 double kernel method does not provide the expected improvement in quality of estimating the mean integrated squared error (MISE) optimal bandwidth. Instead, it stays close to its roots in estimating the ISE optimal bandwidth and provides a particularly good estimator thereof.

Item Type: Journal Article
Copyright Holders: 1998 Indian Statistical Institute
ISSN: 0976-836X
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 24034
Depositing User: Sarah Frain
Date Deposited: 04 May 2011 15:05
Last Modified: 04 May 2011 15:05
URI: http://oro.open.ac.uk/id/eprint/24034
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk